Title: Economic capital allocation derived from risk measures
Authors: Dhaene, Jan ×
Goovaerts, Marc
Kaas, R #
Issue Date: 2003
Series Title: North American Actuarial Journal vol:7 issue:2 (Apr.) pages:44-56
Abstract: We examine properties of risk measures that can be considered to be in line with some 'best practice' rules in insurance, based on solvency margins. We give ample motivation that all economic aspects related to an insurance portfolio should be considered in the definition of a risk measure. As a consequence, conditions arise for comparison as well as for addition of risk measures. We demonstrate that imposing properties that are generally valid for risk measures, in all possible dependency structures, based on the difference of the risk and the solvency margin, though providing opportunities to derive nice mathematical results, violate best practice rules. We show that so-called coherent risk measures lead to problems. In particular we consider an exponential risk measure related to a discrete ruin model, depending on the initial surplus, the desired ruin probability and the risk distribution.
ISSN: 1092-0277
VABB publication type: VABB-1
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Research Center Insurance, Leuven
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy


All items in Lirias are protected by copyright, with all rights reserved.